[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1995

Palmoplantar Keratoderma Secondary to Chronic Acral Erythema Due to Tegafur

Author Affiliations

Department of Dermatology Ciutat Sanitária i Universitária de Bellvitqe L'Hospitalet de Llobregat 08097 Barcelona, Spain

Barcelona, Spain

Arch Dermatol. 1995;131(3):364-365. doi:10.1001/archderm.1995.01690150130035
Abstract

Tegafur is a fluoropyrimidine analog of fluorouracil with a similar spectrum of antitumor activity. It is used in the treatment of advanced gastrointestinal neoplasms. Tegafur seems to have a lower rate of hematologic toxicity than fluorouracil and has been used as an alternative oral therapy to intravenously administered fluorouracil. The most common side effects are nausea and vomiting. Although some cases of cutaneous toxic effects have been reported,1,2 in most clinical studies with oral tegafur they are only referred to as ''dermatitis'' or pigmentation and no other details are given.

We report a case of palmoplantar keratoderma resulting from a chronic acral erythema due to oral tegafur. To our knowledge, this cutaneous reaction has not been previously reported as a side effect of tegafur therapy.

Report of a Case.  A 31-year-old woman with a moderately differentiated sigmoidal adenocarcinoma, stage B (Duke's classification), underwent a left hemicolectomy and was entered

First Page Preview View Large
First page PDF preview
First page PDF preview
×